Texas, 2019

Tornadoes and Hail in Texas, April 12 to 13, 2019

April 12 to 13, 2019 · NWS FWD · 44 events in 15 counties and zones

A strong upper level trough generated scattered to numerous thunderstorms across North and Central Texas on Saturday April 13. Storms were mainly hail producers early in the day, but damaging winds and a few tornadoes occurred across the southern counties in the vicinity of a stationary front in the late morning and afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$399,000
Crop damage
None recorded
Events
44

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A strong upper level trough generated scattered to numerous thunderstorms across North and Central Texas on Saturday April 13. Storms were mainly hail producers early in the day, but damaging winds and a few tornadoes occurred across the southern counties in the vicinity of a stationary front in the late morning and afternoon hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 12, 6:35 PM CST, 3 hours 26 minutes earlier.

Area forecast discussion, Apr 12, 6:35 PM CST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
735 PM CDT Fri Apr 12 2019

.AVIATION...
/00z TAFs/

Concerns and challenges: Timing the arrival of both showers and
some strong to possible severe storms between 06z-18z Saturday,
and MVFR-IFR cigs, and gradual lifting by 00z Sunday.

Isolated-scattered, warm advection-induced elevated showers and
storms are now developing both southeast and well west of all
airports early this evening. Some of this activity is expected to
potentially impact airports between 03z-06z, though current VCSH
advertised by previous TAF set with cigs lowering into lower VFR
was reasonable and kept this trend. Timing more expansive large-
scale ascent and arrival of more widespread storms is a little
more problematic. With ongoing isolated activity and latest CAMs,
I did move up the more widespread, strong to possibly severe VCTS
activity up to 08z, with best 4-hour TEMPO window of heavier
downpours to between 12z-16z Saturday at all airports. Main line
of storms associated with a surface front should arrive by 18z,
with wrap-around, scattered, high-based convection lingering
between 18z-22z Saturday, as the upper low transverses the region.

Wind shifts and speeds are a little more tricky. E-NE winds 10-15
knots should prevail through much of the period through 12z, as
a developing surface low pressure center near the Big Bend
National Park lifts east across the Texas Hill Country into
Central Texas. As the surface low tracks from Central Texas toward
the Ark-La-Tex through the day, a cold front will shifts through
the area with winds across DFW airports shifts N 15-20 knots,
before becoming NW 20-25 knots with higher gusts by 00z or early
Saturday evening. Some minor crosswind issues may occur on N-S
oriented runways by 00z Sunday at DFW airports.

At Waco, winds will be shifting more in a veering fashion being
being close to or right where the surface low tracks NE during
the day. E-NE winds around 10 knots will veer SW 15-20 knots just
before 18z Saturday, before veering W-NW 15-25 knots late in the
afternoon and early evening Saturday.

05/

&&

.SHORT TERM... /Issued 344 PM CDT Fri Apr 12 2019/
/Tonight into Tomorrow/

Primary concern in the short-term is the potential for severe
weather and heavy rainfall across North and Central Texas. While
some uncertainty remains regarding severe potential (Question:
Does uncertainty ever truly go away in this business? Answer:
No.), synoptic details and timing/distribution of heavier
precipitation continues to be refined.

In the meantime, a rather pleasant (if not slightly cool)
afternoon will transition into a cool, dry April evening. High
clouds will spread across our area from the west, in association
with southwest flow ahead of a deepening mid/upper trough. On the
western periphery of this system, a 140-kt upper-level jet streak
will dive southward through this evening, amplifying the system
over northern Mexico. 925-850mb southerly flow ahead of the trough
will intensify in response, and showers and thunderstorms are
forecast to blossom across much of the region. One convective
corridor will likely exist near/east of the I-35 corridor after
midnight. In this zone, a focused channel of isentropic ascent
will likely support shallow convective streamers feeding northward
to a band of thunderstorms extending from North Central Texas
east to the Arklatex. A few of these storms will likely be capable
of at least marginally severe hail.

Meanwhile, strong ascent on the nose of the approaching mid/upper
trough will work in tandem with southeasterly surface flow over
the Hill Country/Concho Valley to ignite strong/severe convection
to our west/southwest overnight. These cells will likely approach
our southwestern counties towards daybreak. Increasingly
meridional flow aloft may support an evolution towards a squall
line, which would enhance the damaging-wind threat where
sufficient surface-based destabilization occurs. This will be
dictated by the northward advance of richer surface theta-e
tonight into tomorrow morning. Tied to this advance, an
organizing low is expected to track from parts of Central Texas to
East Texas through mid-day, and the warm sector east/southeast of
this low should be sufficiently unstable to support at least some
damaging-wind potential in any bowing segments. The most likely
area for such potential appears to remain along/southeast of a
Temple-to-Athens line. Of note, slightly elevated convection just
north of the front may still be able to produce damaging gusts if
cells can sufficiently organize and overcome weak static stability
associated with the frontal surface aloft.

As for the tornado potential, this still appears rather nebulous
across our southeastern counties. Cells feeding into the
aforementioned line/cluster of storms will be within a moist
environment characterized by favorable low-level shear. Questions
remain regarding the ability of adequately unstable surface air to
race back northward ahead of the line tomorrow morning. If dew
points in the upper 60s can stream ahead of the surface cyclone,
stronger low-level mesocyclones may be attainable. However, the
possibility of widespread morning precipitation also casts doubt
on just how unstable the warm sector will be. With that said, any
tornado potential would likely be maximized across our far
southeast, generally from Cameron to Palestine during the
morning/mid-day hours.

Heavy rain and some minor flooding could occur across essentially
all of the county warning area as cells move east through the
morning. The most likely area will be across East Texas, where a
combination of initial warm-advection storms and then the primary
convective band will focus higher rainfall amounts. The
progressive nature of the system should preclude widespread flash
flooding issues, but at least localized flash flooding will be
possible.

The worst of the storms moves east into the Sabine Valley by mid
afternoon. Conditions will dry considerably behind the surface
cyclone, but robust ascent and steep lapse rates associated with
the primary wave may yield isolated stronger storms (capable of
hail and gusty winds) during the afternoon and early evening.
Convective overturning casts doubt on this scenario, but
satellite/radar trends will need to be monitored even after the
initial wave of convection passes.

Conditions then turn cooler as northwesterly winds and cold
advection increase tomorrow evening.

Picca

&&

.LONG TERM... /Issued 344 PM CDT Fri Apr 12 2019/
/Saturday Night Onward/

The strong vertically stacked storm system will continue moving
across North and Central Texas early Sunday morning, leaving
behind a few lingering showers and storms associated with a band
of frontogenetical forcing on the northwestern edge of the system.
As is the case with cold core systems, lapse rates will be steep
enough to warrant a mention of at least some isolated lingering
thunderstorms as the system departs to the east. Numerical
guidance is attempting to tease North Texans with one last taste
of winter as cold air filters in behind the system while light
precipitation is falling. It is possible that a few locations in
the far northwestern counties may see a few snow flakes flying
around prior to sunrise Sunday, but with surface temperatures
remaining in the mid to upper 30s and the antecedent surface
conditions due to the increasing sun angle, there is no threat for
wintry precipitation impacts. Once again, the probability of this
occurring is low but given the cold thermodynamic profile, it is
a possibility.

A drying trend will begin Sunday as the dynamic upper low moves
away from North and Central Texas and upper level ridging moves
in. High temperatures will be highly dependent on just how much
cloud cover will linger across the region. At this point, clouds
will likely clear from west to east through the I-35 corridor,
allowing for upper 60s west of I-35 and lower 60s to the east.
Surface ridging will continue shifting to the east and surface
winds will quickly turn southerly by late Sunday night, keeping
lows in the 40s to around 50 degrees.

By Monday, dry conditions will continue with temperatures
increasing between 10-15 degrees compared to Sunday. Locations
west of I-35 can expect to climb into the low to upper 80s, while
those east of I-35 will remain in the mid to upper 70s. The
tranquil weather will bleed into Tuesday. This time, increasing
cloud cover will prevent high temperatures from reaching 80
degrees.

Another potent storm system will be digging its way south across
the Rockies Tuesday into Wednesday and likely yield to the
development of a dryline across West Texas Wednesday afternoon.
There still remains some uncertainty as to the timing of the
system, therefore, confidence in the forecast for the mid week
system remains low. For now, it appears as if sufficiently high
instability along with the presence of 40-45 kts of 0-6 km shear
will increase the potential for severe weather. Exact hazards and
timing is unknown at this time but this system bears watching as
we proceed through the weekend. Any lingering showers and storms
will likely be moving east of North and Central Texas by Wednesday
night as a cold front helps push all moisture east of the region.
The cold front will help keep temperatures in the upper 60s to
lower 70s both Thursday and Friday, with dry conditions continuing
into next weekend.

Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    55  59  43  67  50 /  70 100  40   0   0
Waco                59  67  44  68  49 /  70 100  10   0   0
Paris               53  59  42  62  44 /  90 100  60   0   0
Denton              53  57  40  65  48 /  80 100  50   0   0
McKinney            53  59  42  64  47 /  80 100  50   0   0
Dallas              56  61  45  67  50 /  70 100  40   0   0
Terrell             57  64  43  65  46 /  70 100  30   0   0
Corsicana           60  68  44  66  47 /  70  90  20   0   0
Temple              62  71  44  69  49 /  60 100   5   0   0
Mineral Wells       52  57  39  67  47 /  80 100  40   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

05
Hazardous weather outlook, Apr 12, 2:45 PM CST, 7 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
345 PM CDT Fri Apr 12 2019

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
345 PM CDT Fri Apr 12 2019

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Thunderstorm chances will begin increasing late this evening, with
widespread storms expected after midnight. Some storms across North
Texas will pose a threat for marginally severe hail in addition to
lightning and heavy rain.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Widespread thunderstorms will continue on Saturday. The severe
weather potential will be greatest roughly southeast of a Temple-to-
Athens line where a tornado or damaging wind threat may organize.
Storms across most of North and Central Texas will support a hail
threat throughout this time period as well. Thunderstorms will
generally taper off from west to east Saturday afternoon, although
isolated strong storms could linger into early evening.

After a brief reprieve from storm chances early in the week,
additional thunderstorms are possible on Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested tonight.

In the hours before

Special weather statement, Apr 12, 9:37 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1037 PM CDT FRI APR 12 2019

TXZ107-130400-
Hopkins TX-
1037 PM CDT FRI APR 12 2019

...SPECIAL WEATHER STATEMENT...

At 1037 PM CDT, Doppler radar was tracking a strong thunderstorm near
Como, or 10 miles east of Sulphur Springs, moving northeast at 30
mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Como.

LAT...LON 3297 9541 3309 9558 3337 9538 3336 9533
      3337 9531 3301 9531
TIME...MOT...LOC 0337Z 216DEG 28KT 3310 9544

79

The radar

The Shreveport radar (KSHV), 167 km away, was scanning. The volume nearest the first event began at 04:01 UTC.

Open the radar archive at this moment

Event by event

30 hail, 9 thunderstorm wind, 5 tornado. Local standard time, as filed.

Hail, Hopkins

When
April 12, 10:01 PM CST
Where
Hopkins County, 1.35 mi WSW of Weaver
Measured
0.75 in hail
Reported by
Public
Coordinates
33.160, -95.420

A social media report indicated penny-size hail approximately 7 miles north-northeast of the city of Como, TX.

Hail, Van Zandt

When
April 13, 12:49 AM CST
Where
Van Zandt County, 6 mi SW of Wills Pt
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
32.639, -96.073

A trained spotter reported half-dollar size hail approximately 6 miles southwest of the city of Wills Point, TX.

Hail, Van Zandt

When
April 13, 1:00 AM CST
Where
Van Zandt County, Wills Pt
Measured
1.75 in hail
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
32.700, -96.000

Broadcast media reported golf ball size hail in the city of Wills Point, TX.

Hail, Hunt

When
April 13, 1:17 AM CST
Where
Hunt County, 0.58 mi E of Mexico
Measured
1 in hail
Reported by
Public
Coordinates
32.900, -96.060

A public report indicated quarter-size hail approximately 4 miles east of the city of Quinlan, TX.

Hail, Denton

When
April 13, 4:50 AM CST to 4:57 AM CST
Where
Denton County, Lewisville
Measured
0.75 in hail
Reported by
Public
Coordinates
33.070, -97.000

A social media report indicated dime sized hail in the Castle Hills area of Lewisville, TX. The hail fell for approximately 7 minutes.

Hail, Denton

When
April 13, 5:38 AM CST
Where
Denton County, Denton
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
33.220, -97.150

Emergency management reported dime size hail on North Locust Street in the city of Denton, TX.

Hail, Denton

When
April 13, 5:38 AM CST
Where
Denton County, 0.61 mi NNW of Mayhill
Measured
0.88 in hail
Reported by
Social Media
Coordinates
33.208, -97.153

A social media report indicated nickel size hail on the University of North Texas campus in the city of Denton, TX.

Hail, Denton

When
April 13, 5:45 AM CST
Where
Denton County, 0.69 mi N of Denton
Measured
1 in hail
Reported by
Public
Coordinates
33.230, -97.150

A social media report indicated quarter size hail in northern portions of the city of Denton, TX.

Hail, Denton

When
April 13, 5:48 AM CST
Where
Denton County, 2.76 mi N of Denton
Measured
0.75 in hail
Reported by
Public
Coordinates
33.260, -97.150

A public report indicated dime size hail approximately 3 miles north of the city of Denton, TX.

Hail, Tarrant

When
April 13, 7:55 AM CST
Where
Tarrant County, 0.69 mi S of Arlington
Measured
0.75 in hail
Reported by
Social Media
Coordinates
32.720, -97.120

A social media report indicated dime size hail in south Arlington.

Hail, Dallas

When
April 13, 8:08 AM CST
Where
Dallas County, 0.9 mi NW of Highland Park
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.830, -96.780

A trained spotter reported dime size hail near the Highland Park area of Dallas, TX.

Hail, Dallas

When
April 13, 8:23 AM CST
Where
Dallas County, 2.08 mi ENE of Trinity Mills
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
32.985, -96.869

Broadcast media reported hail up to the size of quarters near the Dallas-Collin County line in the vicinity of President George Bush Turnpike.

Hail, Denton

When
April 13, 8:25 AM CST
Where
Denton County, 1.85 mi ENE of Hebron
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.045, -96.853

A trained spotter reported quarter sized hail near the intersection of Marsh Lane and West Parker Road in Plano on the Denton County side.

Hail, Denton

When
April 13, 8:26 AM CST
Where
Denton County, 0.9 mi NW of Carney
Measured
1.5 in hail
Reported by
Social Media
Coordinates
33.090, -96.890

A social media report indicated ping pong ball size hail in The Colony, TX.

Hail, Tarrant

When
April 13, 8:27 AM CST
Where
Tarrant County, 2.15 mi NNE of Sansome Park Vlg
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
32.830, -97.440

A trained spotter reported ping pong ball size hail approximately 3 miles northwest of the city of Lake Worth, TX.

Hail, Denton

When
April 13, 8:30 AM CST
Where
Denton County, 0.27 mi NNE of Carney
Measured
2.75 in hail
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
33.084, -96.879

A trained spotter reported baseball size hail near city hall in The Colony, TX.

Hail, Denton

When
April 13, 8:31 AM CST
Where
Denton County, 2.97 mi ESE of Little Elm
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
33.140, -96.920

A trained spotter reported penny size hail approximately 1 mile south of the city of Hackberry, TX.

Hail, Tarrant

When
April 13, 8:32 AM CST
Where
Tarrant County, 2.38 mi SSW of Hicks
Measured
1 in hail
Reported by
Social Media
Coordinates
32.890, -97.440

A social media report indicated quarter-size hail in the Eagle Mountain area of Saginaw, TX.

Hail, Tarrant

When
April 13, 8:35 AM CST
Where
Tarrant County, (Fwh)carswell Afb Ft
Measured
0.75 in hail
Reported by
Social Media
Coordinates
32.770, -97.450

A social media report indicated penny size hail in the city of White Settlement, TX.

Thunderstorm Wind, Parker

When
April 13, 8:45 AM CST
Where
Parker County, 1.05 mi WNW of Anneta
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Public
Coordinates
32.728, -97.665

Damage was reported to 3 neighboring properties in the Aledo area. Large tree limbs were broken, shingles were broken off, and fences were knocked down.

Hail, McLennan

When
April 13, 8:55 AM CST
Where
McLennan County, Waco
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
31.550, -97.150

Broadcast media reported quarter size hail in the city of Waco, TX.

Hail, Milam

When
April 13, 8:55 AM CST
Where
Milam County, Rockdale
Measured
1.75 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
30.650, -97.000

A trained spotter reported golf ball size hail in the city of Rockdale, TX.

Hail, Wise

When
April 13, 9:00 AM CST
Where
Wise County, 2.15 mi SSW of Ford
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
33.120, -97.480

A trained spotter reported nickel size hail approximately 5 miles north of the city of Rhome, TX.

Hail, McLennan

When
April 13, 9:02 AM CST
Where
McLennan County, Hewitt
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
31.470, -97.200

A trained spotter reported penny size hail in the city of Hewitt, TX.

Hail, Denton

When
April 13, 9:05 AM CST
Where
Denton County, Sanger
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
33.370, -97.180

A trained spotter reported dime size hail in the city of Sanger, TX.

Hail, Navarro

When
April 13, 9:13 AM CST
Where
Navarro County, 1.81 mi SW of Blooming Grove
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
32.080, -96.740

Emergency management reported quarter size hail approximately 2 miles southwest of the city of Blooming Grove, TX.

Hail, Tarrant

When
April 13, 9:15 AM CST
Where
Tarrant County, Haslet
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
32.970, -97.350

A trained spotter reported ping pong ball size hail near Highway 287 in the city of Haslet, TX.

Hail, Dallas

When
April 13, 9:45 AM CST
Where
Dallas County, 1.8 mi NW of Union Bower
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.850, -96.920

A trained spotter reported penny size hail in the city of Irving, TX.

Tornado, Milam

When
April 13, 9:50 AM CST to 9:52 AM CST
Where
Milam County, 2.98 mi E of Branchville to 3.96 mi ENE of Branchville
Rating
EF1
Path length
1.15 mi
Path width
250 yd
Continued into
Robertson, Tx (FWD)
Reported by
NWS Storm Survey
Coordinates
30.883, -96.700

The survey team determined that this tornado first formed just west of the Brazos River in extreme eastern Milam County, approximately 6 miles northwest of Hearne, Texas. The tornado traveled east-northeastward, crossing the Brazos River and moving into Robertson County shortly after developing.

Tornado, Robertson

When
April 13, 9:52 AM CST to 10:42 AM CST
Where
Robertson County, 4.57 mi WNW of Hearne Muni Arpt to 1.34 mi ENE of Ridge
Rating
EF3
Path length
29.81 mi
Path width
250 yd
Continued into
Leon, Tx (FWD)
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
30.890, -96.693

This tornado is a continuation of the tornado that began in Milam County. After crossing the Brazos River, the tornado moved east-northeastward, crossing US Highway 6 approximately 4.5 miles north of Hearne. EF-1 damage was identified at one structure near this highway crossing, and considerable tree damage consistent with EF-1 intensity tornadic winds were observed along the highway right of way. The tornado then proceeded east-northeastward towards Franklin.

The most significant damage occurred in the city of Franklin. Within a two-block long corridor on the south side of Franklin, the team confirmed EF-3 intensity tornado damage at 2 residences. Peak wind speeds at these sites were estimated at 140 mph. A number of additional structures on the south side of Franklin exhibited EF-1 and EF-2 intensity damage.

The tornado continued from Franklin east-northeastward along US 79, crossing the Navasota River into far western Leon County.

Hail, Denton

When
April 13, 9:59 AM CST
Where
Denton County, Lewisville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
33.070, -97.000

A trained spotter reported nickel size hail in the city of Lewisville, TX.

Hail, Denton

When
April 13, 10:22 AM CST
Where
Denton County, 0.9 mi NE of Denton
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
33.230, -97.140

A trained spotter reported nickel size hail in the city of Denton, TX.

Tornado, Leon

When
April 13, 10:42 AM CST to 10:45 AM CST
Where
Leon County, 2.11 mi NW of Venetia to 2.56 mi NNW of Venetia
Rating
EF0
Path length
1.52 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
31.168, -96.299

This tornado is a continuation from Milam and Robertson counties. After entering from eastern Robertson County, the tornado dissipated in extreme western Leon County, 4 miles south-southwest of Marquez. Only tree damage was observed along the path in Leon County.

Tornado, Leon

When
April 13, 11:12 AM CST to 11:19 AM CST
Where
Leon County, 0.85 mi ENE of North Salem to 3.74 mi ESE of Buffalo
Rating
EF1
Path length
11.22 mi
Path width
150 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
31.324, -96.117

The supercell thunderstorm that spawned the significant EF-3 tornado in Robertson County tracked into Leon County and produced a second tornado with EF-1 intensity damage. This tornado formed in a heavily forested area 3 miles southeast of Jewett. Several residences and outbuildings were impacted by the tornado in the central part of the county, east of Jewett to the south of Buffalo. Two residences along Leon County Road 363 lost small portions of roof material, with winds estimated around 100 mph. The tornado crossed I-45 about 5 miles south of Buffalo, snapping trees along the Interstate right-of-way. The tornado dissipated approximately 4 miles east of Buffalo.

Thunderstorm Wind, Limestone

When
April 13, 11:12 AM CST
Where
Limestone County, Groesbeck
Measured
55 kt (63 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
31.530, -96.520

Emergency management reported both a carport and part of the roof of a metal building blown down in the city of Groesbeck, TX. In addition, large tree branches were broken across the city.

Thunderstorm Wind, Navarro

When
April 13, 11:12 AM CST
Where
Navarro County, 1.88 mi ENE of Rice
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.240, -96.470

Emergency management reported several trees blown down across the northern part of Navarro County.

Tornado, Robertson

When
April 13, 11:14 AM CST to 11:19 AM CST
Where
Robertson County, 0.03 mi NE of Mumford to 2.41 mi NE of Mumford
Rating
EFU
Path length
2.3 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
30.730, -96.550

A brief EF-0 tornado was confirmed from 3 videos just east of the town of Mumford, TX in southern Robertson County. No damage was reported as the track stayed in open farmland.

Thunderstorm Wind, Limestone

When
April 13, 11:15 AM CST
Where
Limestone County, 0.91 mi SE of Davis Prairie
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.410, -96.520

Emergency management reported power poles being snapped from a large tree branch falling on them. This occurred along County Road 735 between 5 and 8 miles south of the city of Groesbeck, TX.

Hail, Leon

When
April 13, 11:24 AM CST
Where
Leon County, 1.77 mi W of Redland
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.250, -96.060

A trained spotter reported quarter size hail approximately 5 miles west of the city of Centerville, TX.

Thunderstorm Wind, Limestone

When
April 13, 11:50 AM CST
Where
Limestone County, 2.07 mi N of Doyle
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
31.600, -96.520

Emergency management reported small trees blown down approximately 5 miles north of the city of Groesbeck, TX.

Thunderstorm Wind, Navarro

When
April 13, 11:57 AM CST
Where
Navarro County, Corsicana
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
32.100, -96.470

Emergency management reported small trees blown over in the city of Corsicana, TX.

Thunderstorm Wind, Anderson

When
April 13, 12:12 PM CST
Where
Anderson County, 2.77 mi NNW of Salmon
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.605, -95.523

Emergency management reported a large tree down near the intersection of County Road 184 and Highway 287 in the city of Elkhart, TX.

Thunderstorm Wind, Anderson

When
April 13, 12:50 PM CST
Where
Anderson County, 2.94 mi E of Tennessee Colony
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.830, -95.800

Emergency management reported trees down on FM 315, Highway 84, and County Road 391 in Anderson County.

Thunderstorm Wind, Navarro

When
April 13, 1:00 PM CST
Where
Navarro County, 1.88 mi ENE of Rice
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.240, -96.470

Emergency management reported several trees down approximately 10 miles north of the city of Corsicana, TX.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyThe tornado archive for Texas, 2019Warnings in Texas, April 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 815125, 815126, 815127, 815128, 815129, 815130, 815138, 815131, 815132, 815134, 815135, 815141, 823132, 815142, 815143, 815155, 815325, 815328, 815331, 823135, 815332, 815333, 815334, 815335, 815336, 815337, 815338, 815339, 815343, 815344, 815340, 815341, 815345, 815346, 818046, 818050, 818031, 818697, 815342, 818698, and more.